Jump to content

Peggyw: Excessive muscle tension on Venlafaxine


Recommended Posts

Hi, I am sorry if I am posting this in the wrong place! this my first time posting on this site. 

I have recently been started on Venlafaxine for depression, having tried Sertraline for a brief period ( it really didn't suit me!). Since transitioning from Sertraline to Venlafaxine I have been experiencing periods of extreme muscle tension that comes in waves, particularly across my abdomen, back and legs, along with a odd feeling of being very on edge - I am not entirely sure how best to describe this feeling. It is very unpleasant and unsettling. Could this be caused by the medication?  Has anyone else experienced this and have any tips for coping with it.

Many Thanks!

Link to comment
  • ChessieCat changed the title to Peggyw: Excessive muscle tension on Venlafaxine
  • Moderator Emeritus
Posted (edited)

Hi Peggy and welcome to SA,

 

If you do an internet search for stiff tight muscles venlafaxine effexor you will see that there are other people who have posted about this unwanted side effect.  Zoloft is an SSRI whereas venlafaxine is an SNRI.

 

I was taking 100mg Pristiq, which is desvenlafaxine.  See:

 

On 7/17/2011 at 2:52 AM, Altostrata said:

 

Pristiq is Effexor's fancier sibling

Pristiq is a drug made of Effexor's (venlafaxine) active metabolite, O-desvenlafaxine. Pristiq is to Effexor as Lexapro is to Celexa -- a tweaked and more powerful isomer molecule. In effect, Pristiq is concentrated Effexor. See http://www.primarypsychiatry.com/aspx/articledetail.aspx?articleid=2464

 

 

When taking Pristiq I experienced very tight leg muscles when walking only a short distance.  I found it difficult to step up from the roadway to the footpath, a height of about 5".  Once I lowered my dose of Pristiq this side effect gradually diminished.  When I was taking Prozac I had the opposite issue of weak muscles; it got to the stage that it was like when you are pregnant and your muscles don't hold the hips in place.

 

I suggest you read the book by Dr Peter Breggin:  Your Drug May Be Your Problem.  Another good book is by Robert Whitaker:  Anatomy of an Epidemic, which gives the history of psychiatric drugs.

 

SA is a peer support site to help people get off psychiatric drugs.  Is this something that we can help you with?

 

Here is some information:

 

Why taper by 10% of my dosage?


Dr Joseph Glenmullen's WD Symptoms Checklist

 

Tips for tapering off venlafaxine (Effexor)

 

Please create your drug signature following these instructions.  I have already added a link to your Introduction topic:

 

Instructions:  Withdrawal History Signature

 

This is your own Introduction topic which is the best place to ask questions about your own situation and journal your progress.  This keeps your history in one place and means you won't need to repeat your story.

 

 

Edited by ChessieCat

 * * * * * *   PLEASE WATCH THIS VIDEO   * * * * * *

Antidepressant Withdrawal Syndrome and its Management

 

MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

Woohoo!!!  Finally off Pristiq    Post 0 updates start here

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

My full tapering program     My Intro (goes to my tapering graph)    My website

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions. 

Please DO NOT TAG me - thank you.

Link to comment
  • Administrator

Hello, @Peggyw

 

This is a site for going off psychiatric drugs and withdrawal syndrome. Do you have any questions related to that?

 

We don't provide peer support for switching drugs. If you want to keep trying antidepressants, please talk to your doctor about any adverse effects.

 

If you want to continue this discussion, to help us out, follow these instructions Please summarize your drug and withdrawal history in your signature You may need to use a computer to do this.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy